Indiana, 2001

Hail and Damaging Winds in Indiana, June 26, 2001

June 26, 2001 · NWS LMK · 4 events in 3 counties and zones

3 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 26, 12:57 PM EST, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 26, 12:57 PM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
157 PM EDT TUE JUN 26 2001

MODELS IN BASIC SIMILAR AS THEY WERE YESTERDAY AND THE DAY B4

WEAK UPPER LOW MIDDLE TN AND XTNDG NWD OVER KY WITH UPPR 70S AND LOW
80S COMMONPLC. SAT IMAGERY SHOW BEST CU FORMATIONS SCNTRL.

LVX 88D NOT SHOWING ANY RETURNS AS OF YET BUT AFTN HTG SHUD MAKE
ATMOSPHERE UNSTBL ENUF TO SPRT SCATTERED TSRA.  ISOLD TSTMS CUD
PRODUCE DAMAGING WIND AND LARGE HAIL AS COLD CORE MIGRATES SLOWLY W.

AGAIN...FEEL THAT SMALL CHC OF SHOWERS AND TSTMS WILL BE PSBL OVR
ENTIRE CWA BUT ATMOSPHERE MORE STABLE NCNTRL AND NE SO TSTM RISK MAY
BE A TAD SMALLER THERE.

IN THE LONGER TERM: WK UPR LOW XPCTD TO TRUDGE SLOWLY WEST AND
SLGHTLY NORTH.

IN VIEW OF WEAKNESS OF UPR LOW AND MN RH FIELDS ASSOCIATED WITH SYS
PROGRESSIVELY LOWERING BLV ANY SHWR/TSTM ACTIVITY BEYOND WED WL BE
MINOR AT BEST.

NGM MOS AND MAV MOS CLOSE AND WL USE A BLEND OF TEMP GUIDANCE.

.SDF...NONE.

CONGER

In the hours before

Special weather statement, Jun 26, 11:51 AM EST, 3 hours 44 minutes before
KYZ023>029-045>047-053>056-061>067-070>078-081-082-262100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1251 PM EDT TUE JUN 26 2001

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY THIS
AFTERNOON AND EARLY THIS EVENING.

AN UPPER LEVEL LOW PRESSURE AREA COMBINED WITH DAYTIME HEATING
WILL SET THE STAGE FOR THE DEVELOPMENT THUNDERSTORMS...SOME OF WHICH
MAY BE SEVERE ACROSS THE REGION THIS AFTERNOON AND INTO THE EVENING.

WIND FIELDS IN THE ATMOSPHERE ARE RELATIVELY WEAK SO WIDESPREAD
THUNDERSTORM ACTIVITY IS NOT EXPECTED. HOWEVER...A FEW OF THE
STRONGEST STORMS COULD GENERATE DAMAGING WINDS AND LARGE HAIL.

STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR
THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION.

THIS IS A PRELIMINARY OUTLOOK. SKYWARN SPOTTER ACTIVATION MAY BE
REQUESTED LATER TODAY.
Local storm report, Jun 26, 2:53 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT TUE JUN 26 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 PM    SALEM                     KY   WIND DAMAGE
06/26/01   RUSSELL                        TREES DOWN ONTO HIGHWAY
                                          619. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, Jun 26, 3:11 PM EST, 24 minutes before
KYZ023>029-045>047-053>056-061>067-070>078-081-082-270400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 PM EDT TUE JUN 26 2001

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY UNTIL MID OR
LATE EVENING.

AN UPPER LEVEL LOW PRESSURE AREA COMBINED WITH DAYTIME HEATING
WILL SET THE STAGE FOR THE DEVELOPMENT THUNDERSTORMS...SOME OF WHICH
MAY BE SEVERE ACROSS CENTRAL AND SOUTHERN KENTUCKY UNTIL MID OR LATE
EVENING.

WIND FIELDS IN THE ATMOSPHERE ARE RELATIVELY WEAK SO WIDESPREAD
THUNDERSTORM ACTIVITY IS NOT EXPECTED. HOWEVER...A FEW OF THE
STRONGEST STORMS COULD GENERATE DAMAGING WINDS AND LARGE HAIL.

STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR
THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION.

THIS IS A PRELIMINARY OUTLOOK. SKYWARN SPOTTER ACTIVATION MAY BE
REQUESTED LATER TODAY.0

The radar

The Louisville radar (KLVX), 31 km away, was scanning. The volume nearest the first event began at 20:34 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Harrison

When
June 26, 3:35 PM EST
Where
Harrison County, Corydon
Measured
70 kt (81 mph)
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
38.217, -86.117

Trees were uprooted, and trailer underpinnings were torn out.

Thunderstorm Wind, Floyd

When
June 26, 6:35 PM EST
Where
Floyd County, St Joseph
Measured
70 kt (81 mph)
Property damage
$10,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
38.400, -85.800

A large tree was blown on to a house.

Thunderstorm Wind, Clark

When
June 26, 6:37 PM EST
Where
Clark County, Sellersburg
Measured
52 kt (60 mph)
Reported by
TRAINED SPOTTER
Coordinates
38.400, -85.750

Hail, Floyd

When
June 26, 6:39 PM EST
Where
Floyd County, St Joseph
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.400, -85.800

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250754, 5250755, 5250756, 5250757.